Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2016, 3:21 PM CDT for 4 counties in Kansas. It was in force for 54 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2016, 3:21 PM CDT (20:21 UTC)
- Expired
- Apr 24, 2016, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Grand Island radar (KUEX), 162 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 3:28 PM CDT | HAIL 1.25 | Hoisington, KS | |
| Apr 24, 3:29 PM CDT | HAIL 1.75 | 2 E Hoisington, KS | |
| Apr 24, 4:12 PM CDT | TORNADO | 3 Nw Holyrood, KS | |
| Apr 24, 4:17 PM CDT | HAIL 1 | 8 Wsw Ellsworth, KS | |
| Apr 24, 4:17 PM CDT | HAIL 1.5 | 7 S Sylvan Grove, KS | |
| Apr 24, 4:20 PM CDT | HAIL 1 | 6 Nw Ellsworth, KS | |
| Apr 24, 4:25 PM CDT | FUNNEL CLOUD | 10 Nnw Holyrood, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:04 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 412 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906
WUUS53 KICT 242021
SVRICT
KSC009-053-105-167-242115-
/O.NEW.KICT.SV.W.0019.160424T2021Z-160424T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT SUN APR 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
NORTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 415 PM CDT
* AT 320 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
HOISINGTON...MOVING NORTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOISINGTON...WILSON...CLAFLIN...LUCAS...SYLVAN GROVE...DORRANCE...ODIN...
BUNKER HILL...SUSANK...WILSON LAKE...CHEYENNE BOTTOMS AND WILSON STATE
PARK.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 192 AND 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3913 9847 3895 9812 3836 9866 3849 9890
3913 9860
TIME...MOT...LOC 2020Z 214DEG 37KT 3852 9874
HAIL...1.50IN
WIND...60MPH
$$
JAKUB2 follow-up statements
702
WWUS53 KICT 242034
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
334 PM CDT SUN APR 24 2016
KSC009-053-105-167-242115-
/O.CON.KICT.SV.W.0019.000000T0000Z-160424T2115Z/
LINCOLN KS-BARTON KS-ELLSWORTH KS-RUSSELL KS-
334 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN LINCOLN...NORTHEASTERN BARTON...NORTHWESTERN
ELLSWORTH AND EASTERN RUSSELL COUNTIES...
AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF CLAFLIN...MOVING NORTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOISINGTON...WILSON...CLAFLIN...LUCAS...SYLVAN GROVE...DORRANCE...ODIN...
BUNKER HILL...SUSANK...WILSON LAKE...CHEYENNE BOTTOMS AND WILSON STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3913 9847 3895 9812 3836 9866 3849 9890
3913 9860
TIME...MOT...LOC 2033Z 214DEG 37KT 3864 9864
HAIL...1.50IN
WIND...60MPH
$$
JAKUB010
WWUS53 KICT 242052
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT SUN APR 24 2016
KSC009-053-105-167-242115-
/O.CON.KICT.SV.W.0019.000000T0000Z-160424T2115Z/
LINCOLN KS-BARTON KS-ELLSWORTH KS-RUSSELL KS-
352 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN LINCOLN...NORTHEASTERN BARTON...NORTHWESTERN
ELLSWORTH AND SOUTHEASTERN RUSSELL COUNTIES...
AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF HOLYROOD...OR 9 MILES NORTH OF CLAFLIN...MOVING NORTHEAST AT 35
MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOISINGTON...WILSON...CLAFLIN...SYLVAN GROVE...DORRANCE...ODIN...WILSON
LAKE...CHEYENNE BOTTOMS AND WILSON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3913 9847 3895 9812 3836 9866 3846 9884
3903 9852
TIME...MOT...LOC 2052Z 224DEG 32KT 3866 9855
HAIL...1.50IN
WIND...60MPH
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:28 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 24, 2:28 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 228 PM CDT SUN APR 24 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 220 PM CDT SUN APR 24 2016 LATE THIS AFTERNOON INTO TONIGHT: AN UPPER TROUGH WILL CONTINUE TO EJECT NORTHEASTWARD ACROSS THE CENTRAL PLAINS THIS AFTERNOON/EVENING. A DRYLINE WILL BECOME BETTER FOCUSED BY LATE AFTERNOON/EARLY EVENING FROM CENTRAL KANSAS TO WESTERN OKLAHOMA. MODERATE INSTABILITY WILL DEVELOP EAST OF THE DRYLINE...WITH INCREASING MID-LEVEL WESTERLY WINDS PROVIDING STRONG DEEP LAYER SHEAR. ASCENT FROM THE UPPER TROUGH AND INCREASING DRYLINE CONVERGENCE...SHOULD ALLOW ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT BY MID TO LATE AFTERNOON...WHICH COULD EVOLVE EASTWARD INTO THE FLINT HILLS BEFORE WEAKENING LATER THIS EVENING. EXPECTING THE GREATER STORM COVERAGE IN CENTRAL-EAST CENTRAL KS INTO THE FLINT HILLS...WITH ANY STORMS FURTHER SOUTH MORE ISOLATED. LARGE HAIL OF 1 TO 2 INCHES IN DIAMETER AND DAMAGING WINDS ARE LIKELY TO BE THE MAIN THREATS...WITH LOW-LEVEL GULF MOISTURE ON THE MARGINAL SIDE. MONDAY-MONDAY NIGHT: A TRAILING...PACIFIC COLD FRONT WILL SLIDE SOUTHWARD...STALLING OVER SOUTH-CENTRAL/SOUTHEAST KANSAS BY MONDAY AFTERNOON. ALTHOUGH MODERATE-STRONG INSTABILITY WILL RESIDE NEAR AND SOUTH OF THIS BOUNDARY MONDAY AFTERNOON...AN ELEVATED MIXED LAYER WILL LIKELY KEEP THIS BOUNDARY DORMANT VIA CONVECTIVE INHIBITION. THE BOUNDARY MAY LIFT NORTHWARD SLIGHTLY AS A WARM FRONT MONDAY NIGHT AHEAD OF THE APPROACHING STRONG UPPER TROUGH IN THE SOUTHWEST. LOW PROBABILITIES OF STORMS (20-25%) WILL EXIST NORTH OF THE WARM FRONT MONDAY NIGHT...HOWEVER THE ELEVATED MIXED LAYER MAY KEEP THE AREA CAPPED TO EVEN ELEVATED CONVECTION. TUESDAY-TUESDAY NIGHT: THIS PERIOD CONTINUES TO BE SUPPORTIVE OF A POTENTIALLY HIGH IMPACT SEVERE WEATHER DAY ACROSS CENTRAL/EASTERN KANSAS. A STRONG UPPER TROUGH WILL EJECT OUT OF THE FOUR CORNERS REGION ACROSS THE CENTRAL PLAINS...IN A NEGATIVELY-TILTED FASHION...AS A STRONG MID-LEVEL JET STREAK (~70 KNOTS) ROUNDS THE BASE OF THE TROUGH. THE WARM FRONT IS PROGGED TO LIFT NORTHWARD OF INTERSTATE 70 BY MIDDAY...ALLOWING A MOIST...VERY UNSTABLE AIRMASS TO DEVELOP ACROSS MUCH OF THE EASTERN TWO-THIRDS OF KANSAS. THERE IS STILL SOME MODEL FORECAST UNCERTAINTY ON THE EXACT POSITIONINGS OF SURFACE/UPPER AIR FEATURES TUESDAY PM/EVE. FORECAST CONTINUITY WOULD KEEP THE DRYLINE...EXTENDING SOUTHWARD FROM A TRIPLE POINT IN NORTH-CENTRAL KANSAS...PERHAPS ALONG THE HIGHWAY 14 CORRIDOR (OR SLIGHTLY WEST) INTO WESTERN OKLAHOMA. MLCAPES OF 3,000-4,000 J/KG ARE LIKELY IN THE WARM SECTOR WITH DIURNAL HEATING AND MID 60S TO NEAR 70 DEWPOINTS. CONSIDERABLE MID-LEVEL HEIGHT FALLS AND THE STRONG MID-LEVEL JET STREAK NOSING NORTHEASTWARD INTO THE REGION...SHOULD ALLOW THE CAP TO BREAK TOWARD MID-LATE AFTERNOON...WITH INITIAL STORM UPDRAFT DEVELOPMENT LIKELY TO BE EXPLOSIVE (GIVEN THERMAL PROFILES). INCREASING SOUTHWESTERLY DEEP-LAYER SHEAR VECTORS SPREADING IN FROM THE SOUTHWEST...WOULD FAVOR ISOLATED-WIDELY SEPARATED DISCRETE SUPERCELL-TYPE STORMS DEVELOPING IN THE WARM SECTOR MID-LATE AFTERNOON. A 50 KNOT LOW-LEVEL JET IS PROGGED TO DEVELOP TUESDAY EVENING...AND STORM COVERAGE MAY INCREASE INTO AN MCS BY MID-LATE TUESDAY EVENING IN THE WARM SECTOR. ALTHOUGH SOME MODEL DISPARITIES CONTINUE TO EXIST AND FORECAST DETAILS WILL CONTINUE TO BE REFINED LEADING UP TO TUESDAY...THERE IS POTENTIAL FOR A FEW TO SEVERAL HIGH-END SEVERE REPORTS (VERY LARGE HAIL, TORNADOES, DAMAGING WINDS) ESPECIALLY IN APPROXIMATELY THE 20Z-03Z TIME- FRAME. WEDNESDAY-WEDNESDAY NIGHT: THE NEGATIVELY-TILTED STRONG UPPER TROUGH ACROSS THE CENTRAL/SOUTHERN PLAINS...IS PROGGED TO LIFT NORTHEASTWARD REACHING THE CORNBELT (IOWA/EASTERN NEBRASKA) BY LATE WEDNESDAY NIGHT. THIS WILL EFFECTIVELY PUSH THE DRYLINE EASTWARD OUT OF EASTERN KANSAS BY WEDNESDAY AFTERNOON. WILL MAINTAIN SLIGHT CHANCE OF THUNDERSTORMS OVER MAINLY CENTRAL/SOUTHEAST KS DURING THE DAY WEDNESDAY...AS THERE MAY BE A FEW RESIDUAL THUNDERSTORMS UNDERNEATH THE MID-LEVEL COLD POCKET. SLIGHTLY COOLER/DRIER AIR SHOULD INFILTRATE THE FORECAST AREA BEHIND THE DEPARTING UPPER TROUGH. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 220 PM CDT SUN APR 24 2016 THE MEDIUM RANGE MODELS SHOW AN UPPER TROUGH RELOADING OVER THE SOUTHWESTERN STATES BEHIND THE MIDWEEK DEPARTING UPPER TROUGH. A SIGNIFICANT PIECE OF THIS NEXT UPPER TROUGH IS PROGGED TO EJECT OUT ACROSS THE CENTRAL/SOUTHERN PLAINS TOWARD FRIDAY/SATURDAY. ALTHOUGH THE EXACT EVOLUTION IS UNCERTAIN AND THERE ARE SOME PRECIPITATON TIMING CONCERNS...IT APPEARS RICH GULF MOISTURE WILL SURGE NORTHWARD INTO KANSAS AHEAD OF THIS NEXT TROUGH. THEREFORE...WE EXPECT CHANCES FOR THUNDERSTORMS (SOME STRONG WITH HEAVY RAINFALL)...TO INCREASE TOWARD FRIDAY/SATURDAY. HIGH TEMPERATURES LOOK NEAR SEASONAL DURING THIS PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 104 PM CDT SUN APR 24 2016 MAIN FORECAST CONCERN CURRENTLY IS GUSTY SOUTH WINDS. SURFACE OBSERVATIONS SUSTAINED 20-26KT RANGE WITH FEW LOCATIONS GUSTING UP TO 38KT. EXPECT THESE CONDITIONS TO PERSIST THROUGH 23-00UTC. CONVECTIVE DEVELOPMENT STILL LOOKS LIKELY THIS AFTERNOON. CONVECTIVE INITIATION 19-20 UTC...GIVEN CONVECTIVE TEMPERATURES IN THE MID70-LOW80 RANGE. MESOSCALE MODELS TRENDING TOWARD DEVELOPING STORMS EAST OF KRSL AND KGBD...HOWEVER MODELS HAVE SHOWN SOME INCONSISTENCY IN SHORT TERM...SO LEAVING THREAT IN PLACE FOR NOW. FOCUS FOR STORMS MOVES EAST AND LIKELY WILL AFFECT KHUT...KICT AND KSLN 21-01UTC TIMEFRAME...WITH STORMS NOT AFFECTING KCNU UNTIL AFT 01UTC. LIKELY WILL HAVE TO FINE-TUNE ONCE CONVECTION DEVELOPS. THREAT OF STORMS WILL END FOR ALL TAF SITES BY 06UTC. NEXT AVIATION CONCERN EVOLVES 07-09 UTC WITH MVFR CIGS...LOWERING TO IFR BY 11-13 UTC FOR KICT AND KCNU. OUTSIDE POSSIBILITY THAT MVFR CIGS COULD AFFECT KHUT AS WELL. && .FIRE WEATHER... ISSUED AT 220 PM CDT SUN APR 24 2016 DESPITE GUSTY SOUTH WINDS THIS AFTERNOON ACROSS SOUTH CENTRAL KANSAS AND THE FLINT HILLS...THE RECENT GREEN-UP AND HIGHER HUMIDITY VALUES WILL KEEP THE GRASSLAND FIRE DANGER BELOW ELEVATED LEVELS. GRASSLAND FIRE DANGER IS EXPECTED TO BE LOW MONDAY-TUESDAY AS WELL. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 59 80 63 83 / 40 10 20 40 HUTCHINSON 55 79 58 81 / 40 10 20 40 NEWTON 57 79 60 81 / 50 10 20 40 ELDORADO 58 79 62 81 / 50 20 20 40 WINFIELD-KWLD 60 79 65 82 / 30 20 20 40 RUSSELL 49 77 53 78 / 20 0 20 40 GREAT BEND 50 78 54 79 / 20 10 20 30 SALINA 55 79 56 80 / 50 10 20 40 MCPHERSON 55 79 57 81 / 40 10 20 40 COFFEYVILLE 61 79 65 81 / 30 20 20 30 CHANUTE 60 78 64 80 / 30 20 20 30 IOLA 59 77 63 80 / 40 20 20 30 PARSONS-KPPF 60 78 65 81 / 30 20 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ052-053-068>071- 083-092>094. && SHORT TERM...JMC LONG TERM...JMC AVIATION...SMF FIRE WEATHER...JMC
Hazardous weather outlook, Apr 24, 10:49 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1049 AM CDT SUN APR 24 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251600- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1049 AM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH WINDS WILL PREVAIL ACROSS PARTS OF SOUTH CENTRAL KANSAS AND THE FLINT HILLS TODAY. REFER TO THE WIND ADVISORY FOR DETAILS. CHANCES FOR THUNDERSTORMS WILL INCREASE JUST AHEAD OF A DRY-LINE FRONT THIS AFTERNOON AND EARLY EVENING...WHICH WILL STRETCH ACROSS CENTRAL INTO SOUTH CENTRAL KANSAS. A FEW SEVERE STORMS WILL BE POSSIBLE FROM MID-AFTERNOON THROUGH MID-EVENING MAINLY EAST OF A LINCOLN TO PRATT LINE...TO AS FAR EAST AS THE FLINT HILLS. THE MAIN RISKS WILL BE LARGE HAIL TO GOLF BALL SIZE AND DAMAGING WIND GUSTS TO 65 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIGNIFICANT SEVERE WEATHER OUTBREAK REMAINS POSSIBLE ON TUESDAY INTO TUESDAY NIGHT ACROSS THE ENTIRE AREA. SUPERCELL STORMS WITH THE POTENTIAL FOR VERY LARGE DESTRUCTIVE HAIL AND STRONG LONG TRACK TORNADOES WILL BE POSSIBLE...MAINLY FROM LATE AFTERNOON THROUGH ABOUT MIDNIGHT. DETAILS WILL BE REFINED IN THE NEXT COUPLE OF DAYS. ANOTHER ROUND OF SEVERE WEATHER AND SOME HEAVY RAIN IS POSSIBLE BY EARLY NEXT WEEKEND. PLEASE CHECK LATER FORECASTS AND OUTLOOKS AS DETAILS BECOME AVAILABLE. NOW IS A GOOD TIME TO REVIEW YOUR FAMILY AND WORKPLACE STORM SAFETY PLANS IN PREPARATION FOR THE POTENTIAL SEVERE WEATHER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Apr 24, 3:07 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 307 PM CDT SUN APR 24 2016 KSZ047-242030- BARTON KS- 307 PM CDT SUN APR 24 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BARTON COUNTY IN CENTRAL KANSAS... * UNTIL 330 PM CDT * AT 306 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER GREAT BEND...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... GREAT BEND...HOISINGTON...CLAFLIN...ODIN...SUSANK...CHEYENNE BOTTOMS AND GREAT BEND AIRPORT. LAT...LON 3870 9879 3858 9848 3826 9877 3833 9897 TIME...MOT...LOC 2006Z 224DEG 40KT 3837 9884 JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:55 AM CDT | Wind Advisory | ICT | Butler, Chase, Cowley, Elk, Greenwood, Harvey and 6 more | 15 hr |
| Apr 24, 3:07 PM CDT | Special Weather Statement | ICT | Barton | 23 min |
| Apr 24, 3:59 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Lincoln | 46 min |
| Apr 24, 4:09 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 37 min |
| Apr 24, 4:39 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln | 51 min |
| Apr 24, 5:09 PM CDT | Tornado Warning | ICT | Saline | 51 min |
| Apr 24, 5:59 PM CDT | Tornado Warning | ICT | Saline | 46 min |
| Apr 24, 6:41 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 19 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.